# SDR 1JAA20210831002

- Difficulty date: August 31, 2021
- Submitted: September 2, 2021
- Operation: Air carrier
- Aircraft: N645HA
- Make and model: Lear 31A
- Aircraft serial: 129
- Aircraft time: 8,896 hours, 7,881 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 54195560155
- Part serial: UNKNOWN
- Condition: Burned Out
- Location: Rear Cabin Bagga
- Part time: 8,896 hours, 7,881 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, B, A

## Discrepancy

CREW SMELLED AN ODOR, TOOK ACTIONS TO ISOLATE SOURCE, ODOR CONTINUED FOLLOWED BY SMOKE IN THE REAR CABIN BAGGAGE AREA.  SWITCH TO EMERGENCY BUSS AND PUT ON O2 MASKS, DECLARED AN EMERGENCY AND CONTINUED TO LOAD SHED ITEMS UNTIL SMOKE SUBSIDED.  LANDED SAFELY AT KJAN.  MAINTENANCE FOUND DAMAGED WIRING AT THE RH AUX HEATING ELEMENT.  THE INSULATION THAT WAS ABOVE THE RH AUX HEATING ELEMENT WAS DAMAGED WHICH WAS THE CAUSE OF THE SMOKE/SMELL IN THE AIRCRAFT.  MAINTENANCE FOUND OVERHEATED RH AUX HEATER TO BE SOURCE OF SMOKE/ODOR.
